New symptoms

Go Back   The Diabetes Forum Support Community For Diabetics Online > Diabetes Forum Community > Diabetes Symptoms

Diabetes Symptoms Are you worried you are a diabetic? Are you diabetic and concerned about any new or different symptoms? Are you looking for a diabetes test? Please feel free to post your questions, concerns or related information in our Diabetes Symptoms section. See if any other members are going through the same issues or have already been through them and can offer you some valuable experience and advice.


New symptoms


Closed Thread
 
Shared Thread Thread Tools
Old 12-31-2010, 14:50   #1
Active Member
 
Join Date: Dec 2010
Location: Cotacachi, Ecuador
Posts: 26

Member Type
Type 2
Diagnosed in 2014

2 likes received
Question New symptoms

Sugar levels were off the charts (320) and doctor recently put me on insulin, plus I am still taking Metformin and Diamicron until my sugars come down.

I have been sleeping almost around the clock for two weeks; I'm very weak; lighheaded; cramping in my hands; really sore in my lower legs and feet. No energy. Dehydrated. Never felt worse in my life. Scared.

Can't find the combination of my symptoms anywhere.

ChecMark is offline  
Old 12-31-2010, 17:21   #2
Senior Member
 
Join Date: Dec 2009
Posts: 24,394

Member Type
Type 2
Diagnosed in 2009

23930 likes received
32255 likes given
Default

<edit> . . . listen to adjitater - he knows what he's talking about.





Last edited by Shanny; 12-31-2010 at 19:30.
Shanny is offline  
Old 12-31-2010, 19:25   #3
Senior Member
 
Adjitater's Avatar
 
Join Date: Oct 2009
Location: Blair, NE, USA
Posts: 633

Member Type
Type 1
Diagnosed in 1972

200 likes received
7 likes given
Default

What you describe sounds like DKA Have you tested for ketones.

__________________

Type 1 for 40 years now so dont tell me how to eat.
Adjitater is offline  
 
Old 01-02-2011, 13:38   #4
Active Member
 
Join Date: Dec 2010
Location: Cotacachi, Ecuador
Posts: 26

Member Type
Type 2
Diagnosed in 2014

2 likes received
Default

What is DKA? And "ketones"?

ChecMark is offline  
Old 01-02-2011, 16:21   #5
Senior Member
 
Adjitater's Avatar
 
Join Date: Oct 2009
Location: Blair, NE, USA
Posts: 633

Member Type
Type 1
Diagnosed in 1972

200 likes received
7 likes given
Default

When your blood glucose is too high like yours was your body will start burning fat and muscle tissue to provide energy. When the body does this it creates ketogenic amino acids. If the level of them gets to high then the bloods ph becomes to acidic and can cause the things you have described. The body filters them out through your kidneys and they can be tested for with ketostix that you just dip in a urine sample and match the color to guide on the side of the bottle. So DKA stands for diabetic keto acidosis.

__________________

Type 1 for 40 years now so dont tell me how to eat.
Adjitater is offline  
Old 01-02-2011, 16:28   #6
Active Member
 
Join Date: Dec 2010
Location: Cotacachi, Ecuador
Posts: 26

Member Type
Type 2
Diagnosed in 2014

2 likes received
Default

Thanks. I have a feeling my doctor mentioned this to me, but, at the time, I was so light-headed not much registered with me. I have been gradually increasing my insulin dose, up to 15 units yesterday, but my sugars don't seem to be changing much. Still above 20 today. I guess it takes time, but it is frustrating to be so lethargic.

ChecMark is offline  
Old 01-03-2011, 16:50   #7
Jen
Senior Member
 
Join Date: Apr 2010
Location: Topanga, CA
Posts: 710

Member Type
Type 1
Diagnosed in 2007

506 likes received
229 likes given
Default

Hi CheckMark - if you are unable to bring your blood sugar down, even with insulin, you might want to make trip to the ER. It does sound like DKA, as Adjitater suggested, and you will need some medical intervention to regain control. Don't wait too long...it can be serious. In the meantime, restrict your carb intake, do not exercise when your blood sugar is so high, and be sure to drink lots of water.

I hope you're OK. Please let us know how you're doing.

Jen

Jen is offline  
Old 01-05-2011, 02:56   #8
Senior Member
 
Richard157's Avatar
 
Join Date: Dec 2007
Location: Kingston, NY
Posts: 3,024

Member Type
Type 1
Diagnosed in 1945

931 likes received
936 likes given
Default

I agree that you probably have DKA, and that can be very dangerous. You should go to the ER immediately! If they can get you back on track, then your insulin at home should work very well, if you still need it. What type of diabetic are you? Type 1, or type 2?

__________________
I have been Type 1 for 73 years. My A1c is 6.2. I pump with the MM 630, and I am using the Dexcom G5.
Richard157 is offline  
Old 01-06-2011, 14:30   #9
Active Member
 
Join Date: Dec 2010
Location: Cotacachi, Ecuador
Posts: 26

Member Type
Type 2
Diagnosed in 2014

2 likes received
Default New Symptoms

I am attending an emergency clinic run by an endocrinologist tomorrow morning. Hopefully this will help.

My sugars were moderating, but I ran out of my test strips to confirm. I had upped my dosage to 15 units twice a day. They are apparently going to get me some test strips tomorrow.

ChecMark is offline  
Old 01-14-2011, 15:29   #10
Banned
 
Join Date: Jan 2011
Location: France
Posts: 19


Default

I see that Jen said do not excercise. Thats certainly different to that which we have been told and for that matter how it affected me.
The taking of insulin without regular testing is potentially dangerous, you must be aware of your blood sugars and how your body reacts etc to various things.
I know my body and can control it better than the doctors now, having a good idea of various effects, so for example an injection of les than 16 does exactly nothing for me. My evening is 70 of novo mix, and the other 3 are about 24 eg AM midday and night. Everyone though is different, that is why it is essential that you know how your body reacts. A friend, on the same product just has 16 morning and night (I do have a feeling though that if he were to check just before going to bed he may have a shock)
The hand and joint problems may be down to metformin, the symptom is known as either clicky finger or sticky finger, holding your hands above your head for periods reduces this(apparently this condition may be liknked to gout, although why in the fingers and not feet as with gout gawd only knows but it works.). You may next get frozen shoulder, your middle fingers become inflammed and painful. This has now been proven apparently by an Indian agency / doctor. After stopping the levemir (metform) the items have returned to normal in about 3 weeks.
The depression / scared situation on waking seems in many to possibly be allied to wheat, specifically hard wheat. Avoid wheat like the plague.
I know this is for me, but wheat beer flaked out in 20 minutes, malted barley, literally drink it all day, blended whisky out in 20 mins keep going all night on malt.
Same for breads, and anything else with wheat in it, cakes, and so on.


Last edited by rinfrance; 01-14-2011 at 15:45. Reason: read that you are on metformin
rinfrance is offline  
Closed Thread

Tags
sleeping, symptoms

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off


Similar Threads
Thread Thread Starter Forum Replies Last Post
Neuropathy symptoms jonh50 Diabetes Symptoms 11 01-28-2011 14:25
symptoms? fizzo Diabetes Symptoms 2 11-28-2010 02:56
Neuropathy symptoms when low BG? KISH Diabetes Symptoms 2 11-18-2010 04:00
Symptoms gforce23 Diabetes Symptoms 2 03-20-2010 14:15
Please help me with my symptoms! plumbernick Diabetes Symptoms 4 08-18-2009 11:40

LEGAL NOTICE
By using this Website, you agree to abide by our Terms and Conditions (the "Terms"). This notice does not replace our Terms, which you must read in full as they contain important information. You must not post any defamatory, unlawful or undesirable content, or any content copied from a third party, on the Website. You must not copy material from the Website except in accordance with the Terms. This Website gives users an opportunity to share information only and is not intended to contain any advice which you should rely upon. It does not replace the need to take professional or other advice. We have no liability to you or any other person in respect of any content on this Website.


All times are GMT +1. The time now is 03:57.




Powered by vBulletin®
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Search Engine Optimization by vBSEO
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
User Alert System provided by Advanced User Tagging v3.1.0 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.